Hail, Forsyth
- When
- April 29, 4:25 PM EST
- Where
- Forsyth County, 2 mi S of Clemmons
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.983, -80.383
3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before the first event at Apr 29, 1:30 PM EST, 2 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 230 PM EDT TUE APR 29 2003 TONIGHT THROUGH WEDNESDAY NIGHT... LATEST MSAS/SURFACE ANALYSIS SHOW TROUGH OVER PIEDMONT AND SOME INSTABILITY. HOWEVER LIMITED MOISTURE AND SURFACE WINDS BECOMING MORE WEST/NORTHWEST HAVE RESULTED IN ATMOSPHERE DRYING OUT SOMEWHAT. ADDITIONALLY WEST/NORTHWEST WINDS 925 THROUGH 850. TRENDS SHOW CU FIELD SLOW TO GET GOING...LITTLE MORE IN THE PAST HOUR. SO FOR TONIGHT...PLAN TO DROP MENTION OF SHOWER/THUNDERSTORM FOR EVENING. WOULDNT RULE OUT AN ISOLATED ONE OR TWO WHICH CAN BE HANDLED BY NOWCAST. BACKDOOR FRONT APPROACHES THE STATE LATE TONIGHT AS HIGH PRESSURE BUILDS OVER GREAT LAKES REGION. FRONT PUSHES SOUTH...STALLING VICINITY OF CENTRAL/SOUTH CENTRAL SECTIONS BY MORNING. HIGH PRESSURE SLIDES OFFSHORE...FRONT MOVING BACK NORTH LATE AFTERNOON/EVENING. WITH THE FRONT IN THE AREA...MORE MOISTURE AVAILABLE(PRECIP WATER INCREASE) AND INSTABILITY. PLAN TO CONTINUE CHANCE (30 PERCENT) FOR WEDNESDAY/WEDNESDAY NIGHT...PRECIP CUTTING OFF TOWARD MIDNIGHT. THURSDAY... HIGH PRESSURE OFF THE MID ATLC COAST RESULTS IN WEAK EAST-WEST RIDGE ACROSS THE AREA WITH LOW OFF EAST FLORIDA COAST. SOME MOISTURE AVAILABLE AS PRECIP WATER OVER AN INCH AND INSTABILITY. BUT NO STRONG TRIGGERS. AGAIN WOULDNT RULE OUT ISOLATED ACTIVITY. FRIDAY THROUGH SATURDAY... COLD FRONT APPROACHES FROM THE WEST AND MODEL DIFFERENCES PERSIST AS TO WHEN FRONT WILL MOVE THROUGH AREA. SO WILL CONTINUE CHANCE FOR MAINLY AFTERNOON/EVENING CONVECTION. SUNDAY THROUGH TUESDAY... DRY FOR SUNDAY AND MONDAY WITH COOLER TEMPERATURES. A FRONT APPROACHES LATE MONDAY/TUESDAY. AGAIN MODELS ARE HAVING THEIR DIFFERENCES SO WILL NOT INTRODUCE PRECIP ON TUESDAY. .RAH...NONE. RA
NCZ007>011-022>028-038>043-073>078-083>086-088-089-301015- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 515 AM EDT TUE APR 29 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH, NC
520 PM EDT TUE APR 29 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0510 PM NW FORSYTH COUNTY NC .75 INCH HAIL
04/29/03 FORYSTH REPORTED NEAR US 421 NEAR
THE YADKIN RIVERThe Roanoke radar (KFCX), 116 km away, was scanning. The volume nearest the first event began at 21:22 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2003Every state in 2003This day in weather historyWarnings in North Carolina, April 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5348276, 5348277, 5348278.